Kentucky, 2001Tornado in Kentucky, June 2, 2001
June 2, 2001 · NWS JKL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 2, 2:52 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 2, 2:52 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT SAT JUN 2 2001
TWO MAIN FORECAST CONCERNS TODAY. FIRST ONE IS CONVECTION AHEAD OF
COLD FRONT THIS EVENING...AND THE NEXT IS THE RETURN AS A WARM FRONT
SUNDAY NIGHT AND MONDAY AND ITS TIMING AND ASSOCIATED WEATHER.
BATCH OF SHOWERS WHICH MOVED THROUGH DURING THE DAY KEPT US FROM
DESTABILIZING MUCH. THERE IS A NARROW CORRIDOR OF HIGHER TEMPS AND
DEW POINTS JUST AHEAD OF THE FRONT...WITH LEX REPORTING 21/16
COMPARED TO 16/14 AT JKL. WOULD NOT COMPLETELY RULE OUT SOME HAIL
OR STRONG WIND IF THIS AIR ALSO ADVECTS IN HERE AHEAD OF THE FRONT.
HOWEVER...BASED ON STRENGTH OF CURRENT CONVECTION TO OUR WEST IN THE
HIGHER INSTABILITY...IT DOES NOT LOOK ALL THAT LIKELY. WILL OPT NOT
TO CARRY OVER THE ENHANCED THUNDERSTORM WORDING. EXPECT STRATOCU TO
LINGER BEHIND THE FRONT TONIGHT...ESPECIALLY IN THE NORTH.
SUNDAY LOOKS LIKE A NICE DAY ONCE IT WARMS UP A LITTLE. THE AVN
APPEARS TO BE BRINGING THE RAIN POTENTIAL BACK A LITTLE TOO QUICKLY
AND WILL DISREGARD THE CHANCE POPS THE MAV NUMBERS SHOW ON SUNDAY.
HOWEVER...ON SUNDAY NIGHT WILL STILL INCLUDE CHANCE WORDING AS THE
WARM FRONT APPROACHES FROM THE SOUTH.
ON MONDAY THE AVN HOLDS THE WARM FRONT FURTHER SOUTH THAN THE ETA
AND NGM. EACH MODEL LOOKS FAIRLY CONSISTENT. DO NOT WANT TO THROW
OUT EITHER SOLUTION. EVEN THE AVN SHOWS THE FAR SOUTHERN PART OF THE
AREA IN THE WARM SECTOR...SO WILL CALL FOR PARTIAL SUNSHINE AND
WARMER TEMPS THERE. HOWEVER...FURTHER NORTH WILL COMPROMISE ON TEMPS
AND WILL USE VARIABLE CLOUDS WORDING DUE TO THE UNCERTAINTY. GOOD
CHANCE POPS ARE IN ORDER FOR ALL AREAS.
IN THE EXTENDED FORECAST AVN INDICATES ONE WAVE TRACKING ALONG THE
FRONT JUST TO OUR NORTH ON TUESDAY...WITH A STRONGER DEVELOPING LOW
MOVING ALONG THE FRONT ON WEDNESDAY AND PULLING IT BACK THROUGH AS A
COLD FRONT. WILL USE LIKELY PRECIP WORDING BOTH DAY. DRY WEATHER
BEHIND THE COLD FRONT THURSDAY THROUGH SATURDAY.
.JKL...NONE.
HAL
In the hours before
Special weather statement, Jun 2, 12:25 PM EST, 5 hours 15 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-030000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
125 PM EDT SAT JUN 2 2001
...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING FOR
PORTIONS OF EASTERN KENTUCKY...
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF
EASTERN KENTUCKY TODAY. THE PRIMARY THREAT AREA WILL BE NORTH OF THE
MOUNTAIN PARKWAY.
AN AREA OF LOW PRESSURE IN THE UPPER MIDWEST WILL MOVE EAST INTO THE
NORTHERN OHIO VALLEY THIS AFTERNOON. THE COLD FRONT ASSOCIATED WITH
THIS SYSTEM WILL APPROACH EAST KENTUCKY LATE THIS AFTERNOON. ON
SOUTHWEST WINDS AHEAD OF THE FRONT THE AIR OVER THE STATE WILL
BECOME INCREASINGLY MOIST WHILE THE WINDS AT MID LEVELS ALSO
INCREASE. THESE FACTORS COMBINED WITH THE HEATING OF THE DAY COULD
CAUSE SOME OF THE STORMS TO BECOME SEVERE. THE MAIN THREAT FROM
THESE STORMS WILL BE HAIL AND DAMAGING WINDS.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
UPDATES.
HALL
Tornado, Clay
- When
- June 2, 5:40 PM EST to 5:50 PM EST
- Where
- Clay County, 3 mi SW of Manchester
- Rating
- F0
- Path length
- 1 mi
- Path width
- 20 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.117, -83.783
The tornado was reported moving through a forested area southwest of Manchester. Roofing material and other debris generated while the tornado moved through Laurel county was also reported in the air. Items from a damaged store in London was found some 20 miles away in Manchester.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, June 2, 200110 injured · $17 million · F2 · 1 event
- Lightning Strike in Florida, June 2, 20011 death · 7 injured · 1 event
- Tornado in Tennessee, June 2, 2001$200,000 · F0 · 1 event
- Lightning Strikes in Florida, June 2 to 4, 20014 injured · 4 events
- Tornado in Ohio, June 2, 2001$50,000 · F0 · 1 event
- Hail and Damaging Winds in West Virginia, June 2, 2001$25,000 · 1 in hail · 7 events
- Hail in Mississippi, June 2, 2001$20,000 · 1.75 in hail · 6 events
- Damaging Wind in Maryland, June 2, 2001$15,000 · 1 event
- Hail in Colorado, June 2 to 4, 20012.25 in hail · 6 events
- Hail in Michigan, June 2, 20011 in hail · 4 events
- Flooding in Missouri, June 2 to 12, 20013 events
- High Wind in Colorado, June 2, 200158 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252967.